MDJunction - People Helping People
 
Ask a Question
06/14/2013 11:07 AM

Haldol and Cogentin

tinlizzy
Posts: 2379
Senior Member

I take Haldo and have been having tremors in my legs, arms, and hands. My pdoc prescribed Cogentin for the tremors. Problem is that I am in a bit of a funk right now and one of the main side effects of Cogentin is depression. I am afraid to fill the script because my depressions can become life-threatening rather quickly.

Anyone have any experience with either drug?

Reply

06/14/2013 12:51 PM
VickiL1219
VickiL1219  
Posts: 1066
Member

I am not a doctor, but I will say that Haldol is an older antipsychotic, which can cause tics and tremors. The doctor prescribed the cogentin to relieve those symptoms. Tardive Dyskonesia can cause serious side effects over long term use (those tics and tremors) I would call your pdoc and ask him about how cogentin affects you, as well as how severe your tremors are. The newer antipsychotics can cause tremors as well, but not nearly at the rate of haldol. I don't want to overstep my boundaries on this subject, but just want to put it out there. I hope your symptoms are relieved soon.

06/14/2013 02:34 PM
bluejae
bluejae  
Posts: 168
Member

I have never taken haldol. I have cogentin prescribed as needed for a side effect called oculogyric crisis (my eyes roll upward uncontrollably) that antipsychotics, even the newer ones, have all caused in me, at least all the ones I've tried. I had a problem with geodon doing this, but I don't remember any of the others. Currently I'm taking invega and my eyes roll after exercise, reading, or stress. I didn't know cogentin caused depression and I'm glad you mentioned it. It doesn't seem to cause depression in me though. In fact I haven't had any side effects from cogentin but it doesn't seem to work that well for my side effect - it just makes the rolling of my eyes less strong so it doesn't hurt and I get headaches from it less. Here's hoping you can get more information about cogentin from your psychiatrist. It's scary to be given a new drug without knowing what it will do to you.

06/14/2013 04:21 PM
tinlizzy
Posts: 2379
Senior Member

Thanks guys! My tremors have been getting worse over the last two months to the point that I am afraid without intervention they might become permanent.I feel like my 88 yr old grandmother who had the hand shakes terrible. I have tried many but not all antipsychotics and haldol is working good for me and I'm not gaining any weight which is a big plus.

The side effects of cogentin bother me but I might not get any of them, who's to say. Guess I will fill it and give a try. I am making an apt. with my pdoc because of my depression and irritableness. I'll talk to her within the month and by that time I will know how Cogentin is working.

Post edited by: tinlizzy, at: 06/14/2013 04:22 PM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved